Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 26, NWS Chicago, IL

July 27, 2011Lake County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 27, 2011, 10:16 AM CDT for Lake County, Illinois. It was in force for 4 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2011, 10:16 AM CDT (15:16 UTC)
Expired
Jul 27, 2011, 2:00 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Lake County, IL

The radar

The Milwaukee radar (KMKX), 78 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 10:26 AM CDTFLOODWaukegan, ILALL FOUR LANES ON LEWIS AVENUE FLOODED BY BONNIE BROOK GOLF COURSES. MINOR FLOODING ELSEWHERE IN THE 2000 BLOCK OF NORTH AVENUE.
Jul 27, 10:26 AM CDTHEAVY RAIN 2.54Waukegan, IL
Jul 27, 10:30 AM CDTHEAVY RAIN 3.932 Ne Gurnee, ILRAINFALL IN 2 HOURS. ROADWAYS FLOODED AS WELL AS YARDS AND FIELDS. DELAYED REPORT DUE TO POWER OUTAGE.
Jul 27, 10:33 AM CDTHEAVY RAIN 4.37Wadsworth, ILUPDATED STORM TOTAL. RAINFALL HAS STOPPED AT TIME OF REPORT.
Jul 27, 10:38 AM CDTFLOODWaukegan, ILINTERSECTION OF SUNSET AND DELANY CLOSED DUE TO FLOODING.
Jul 27, 10:46 AM CDTFLASH FLOOD3 Nw Zion, ILSIX INCHES OF FLOWING WATER OVER ROAD AT INTERSECTION OF HWY 131 AND 173
Jul 27, 11:00 AM CDTHEAVY RAIN 3.11Wnw Zion, ILSTORM TOTAL
Jul 27, 12:20 PM CDTHEAVY RAIN 2.76Waukegan, ILUPDATE TO PREVIOUS REPORT. STORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WGUS53 KLOT 271516
FFWLOT
ILC097-271900-
/O.NEW.KLOT.FF.W.0026.110727T1516Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 AM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHERN LAKE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 200 PM CDT

* AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. AS MUCH AS 4.21 INCHES OF RAIN HAS FALLEN IN          
WADSWORTH. AN ADDITIONAL 1/2 TO 3/4 INCH IS POSSIBLE BEFORE THE 
HEAVY RAIN ENDS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ANTIOCH...BEACH PARK...FOX LAKE...GURNEE...LAKE VILLA...LONG
  LAKE...VENETIAN VILLAGE...WAUKEGAN...WINTHROP HARBOR...ZION...
  CHANNEL LAKE...GRANDWOOD PARK...LAKE CATHERINE...LINDENHURST...
  THIRD LAKE AND WADSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
      4236 8820 4250 8820

$$

MORRIS
3 follow-up statements
234 
WGUS73 KLOT 271619
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1119 AM CDT WED JUL 27 2011

ILC097-271900-
/O.CON.KLOT.FF.W.0026.000000T0000Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE IL-
1119 AM CDT WED JUL 27 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAKE COUNTY
UNTIL 200 PM CDT...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING OVER FAR 
NORTHERN LAKE COUNTY ILLINOIS ALONG THE WISCONSIN STATE LINE. AN 
ADDITIONAL 1/2 TO 3/4 INCH OF RAIN IS POSSIBLE FROM THESE 
STORMS.

AS MUCH AS 3 TO 4.5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF LAKE 
COUNTY ILLINOIS...WITH A TOTAL OF 4.37 INCHES REPORTED IN WADSWORTH 
AND 3.57 INCHES IN BEACH PARK. SEVERAL ROADS AND INTERSECTIONS WERE
REPORTED FLOODED FROM THE HEAVY RAINFALL.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTIOCH...BEACH PARK...FOX LAKE...GURNEE...LAKE VILLA...LONG LAKE...
VENETIAN VILLAGE...WAUKEGAN...WINTHROP HARBOR...ZION...CHANNEL
LAKE...GRANDWOOD PARK...LAKE CATHERINE...LINDENHURST...THIRD LAKE AND
WADSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
      4236 8820 4250 8820

$$
672 
WGUS73 KLOT 271721
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1221 PM CDT WED JUL 27 2011

ILC097-271900-
/O.CON.KLOT.FF.W.0026.000000T0000Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE IL-
1221 PM CDT WED JUL 27 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAKE COUNTY
UNTIL 200 PM CDT...

AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST THUNDERSTORMS HAD MOVED OUT OF THE AREA. RUNOFF 
FROM EARLIER HEAVY RAINFALL WILL CONTINUE. SEVERAL ROADS AND 
INTERSECTIONS ACROSS NORTHERN LAKE COUNTY WERE REPORTED TO BE 
FLOODED.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTIOCH...BEACH PARK...FOX LAKE...GURNEE...LAKE VILLA...LONG LAKE...
VENETIAN VILLAGE...WAUKEGAN...WINTHROP HARBOR...ZION...CHANNEL
LAKE...GRANDWOOD PARK...LAKE CATHERINE...LINDENHURST...THIRD LAKE AND
WADSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
      4236 8820 4250 8820

$$

MORRIS
037 
WGUS73 KLOT 271856
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 PM CDT WED JUL 27 2011

ILC097-271910-
/O.EXP.KLOT.FF.W.0026.000000T0000Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE IL-
156 PM CDT WED JUL 27 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN LAKE
COUNTY WILL BE ALLOWED TO EXPIRE AT 200 PM CDT...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN URBAN AND SMALL 
STREAM FLOOD ADVISORY FOR THE AFFECTED AREA THIS AFTERNOON.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
      4236 8820 4250 8820

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 8:51 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 27, 8:51 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
851 AM CDT WED JUL 27 2011

.DISCUSSION...
340 AM CDT

RING-OF-FIRE IS BEGINNING TO SETUP TO OUR WEST EARLY THIS
MORNING...AS AN ATMOSPHERIC RIVER HAS PUMPED ABUNDANT LLVL MOISTURE
INTO THE CENTRAL PLAINS STRETCHING NORTH INTO THE UPPER MIDWEST.
THIS IS EVIDENT WITH THE LARGE THUNDERSTORM COMPLEX THAT FORMED LATE
LAST NIGHT ACROSS THE DAKOTAS AND MINNESOTA. MEANWHILE A WARM
FRONTAL BOUNDARY WAS LIFTING NORTH ACROSS IOWA STRETCHING EAST
THROUGH CENTRAL ILLINOIS. ALONG THIS BOUNDARY THE 850MB JET IS
BETWEEN 20-30KT FROM THE SOUTHWEST CREATING DECENT WARM AIR
ADVECTION AND ALLOWING ISOLATED SHOWERS/THUNDER TO GENERATE OVER
PORTIONS OF IOWA AND LIFT NORTHEAST TOWARDS NORTHWEST IL.
ANTI-CYCLONIC FLOW CONTINUES TO LOOSEN THE GRIP ON THE WESTERN GREAT
LAKES EARLY THIS MORNING...HOWEVER CONTINUES TO PROVIDE RELATIVELY
DRIER AIR INTO NORTHERN IL/NORTHWEST IN. THAT BEING SAID IT DOES
APPEAR THAT BY DAYBREAK THE TEMP/DEW PT SPREAD WILL BE MINIMAL AS
THE WARM FRONT APPROACHES THE CWFA. IN REGARDS TO THE ATMOSPHERIC
RIVER...A LARGE AREA OF 2 TO 3 SIGMA PWAT VALUES ADVECT OVERHEAD
THIS AFTN/EVE OR 2 TO 2.25 INCHES OF ATMOS LIQUID. AS IS TYPICALLY
THE CASE WITH SUCH A PATTERN...ANY CONVECTION THAT FIRES TENDS TO BE
VERY EFFICIENT AT PRODUCING PRECIPITATION. IT IS POSSIBLE TO SEE
HEAVY DOWNPOURS AND LOCALIZED FLOODING. OF COURSE FORECASTING
PLACEMENT OF SUCH ITEMS IS RATHER DIFFICULT.

COMPLICATING THE PRECIPITATION FORECAST FOR TODAY AND ESPECIALLY
THIS MORNING...HINGES ON THE PRECISE TRACK AND COVERAGE OF THE
UPSTREAM DECAYING COMPLEX THAT ARRIVES IN OUR CWFA THIS MORNING.

HAVE NOT ADJUSTED MUCH BEYOND EARLIER THINKING...AND HAVE CONTINUED
CHANCE THUNDER TODAY. SREF MEMBERS CONTINUE TO PROG MINIMAL SPREAD
AMONGST SOLUTIONS WITH BULK OF PRECIPITATION FALLING ACROSS
WISCONSIN. ALONG THE OUTER BOUNDS OF THE PRECIPITATION FORECAST
ADDITIONAL NOISE OR SPREAD IS INTRODUCED...WHICH COVERS MUCH OF
NORTHERN IL/NORTHWEST IN. 500MB RIDGE CENTER REMAINS IN PLACE ACROSS
THE SOUTHERN PLAINS TODAY...WHICH PLACES OUR CWFA IN THE SOUTHEAST
SLOPING SIDE OR PATH OF SYSTEMS. 850MB THERMAL RIDGE STEADILY BUILDS
IN TODAY WITH TEMPS PUSHING INTO THE UPPER TEENS TO AROUND 20 DEG C.
THIS IS MARGINALLY COOLER THAN PREVIOUS FORECASTS. 2M TEMP PLUMES
FOR TODAY SUGGEST TEMPS ACROSS THE CWFA WILL RANGE FROM 83 TO 91
DEG. A MAJOR COMPONENT AS TO THE SLIGHTLY COOLER SOLUTION IS THE
ABUNDANCE OF CLOUDS AND TIMING THE DEPARTURE. SOUTHERLY WINDS WILL
AID IN WARMING THE TYPICAL HEAT ISLAND LOCATIONS.

CONCERNING SEVERE THREAT FOR THIS AFTERNOON...THE DEBRIS CLOUDS FROM
THE EARLY MORNING MCS SHOULD AID IN STABILIZING THE ENVIRONMENT OVER
THE CWFA. HOWEVER SOUTHWEST OF OUR CWFA SFC INSTABILITY WILL GROW
THIS AFTN. IF A COMPLEX CAN FIRE THIS AFTN UPSTREAM ACROSS
MISSOURI/IOWA...THE STEERING WINDS SUGGEST IT WILL SLIDE EAST
TOWARDS NORTHERN IL/NORTHWEST IN LATE THIS AFTN/EVE.

TONIGHT THROUGH THURSDAY...
500MB RIDGE DRIFTS EAST ACROSS THE SOUTHERN PLAINS...ALLOWING THE
TOP OF THE RIDGE TO FLATTEN AND BECOME SEMI-ZONAL FOR THE NORTHERN
LATITUDE TONIGHT INTO THURSDAY. THIS SUGGESTS THAT THE ATMOS RIVER
WILL BECOME WEST-EAST ORIENTED FROM NEBRASKA EAST THROUGH NORTHERN
IL...AND NORTHERN OH. MOISTURE FLUX CONVERGENCE WITHIN THIS BOUNDARY
BECOMES ELEVATED...SUGGESTING SOME DECENT LLVL LIFT. GUIDANCE
CONTINUES TO HINT THAT A LINEAR COMPLEX OF THUNDERSTORMS APPEARS
FAVORABLE...AND WOULD MOST LIKELY TRACK ALONG THE MOIST AXIS. PWAT
ANOMS REMAIN ELEVATED AT 2 TO 3 SIGMA OR NEARLY 2 INCHES. WITH
ABUNDANT CLOUDS EXPECTED TONIGHT...TEMPS SHOULD REMAIN MILD IN THE
MID 70S. POSSIBLY UPPER 70S CLOSER TO LAKE MICHIGAN. THEN FOR
THURSDAY 850MB THERMAL RIDGE IS SOLIDLY OVER OUR CWFA. WITH A
CONTINUED MOIST ENVIRONMENT...DEW POINTS WILL POOL INTO THE LOW/MID
70S. COUPLED WITH AFTN TEMPS IN THE UPR 80S TO AROUND 90...HEAT
INDEX VALUES WILL HOVER IN THE UPPER 90S. SOME LOCATIONS THUR AFTN
WILL PUSH TO 100 DEG...MAINLY ALONG AND SOUTH OF I-80. AGAIN THE
WILDCARD FOR THUR WILL HINGE ON THE SOLAR SHIELDING.

FRIDAY THROUGH TUESDAY...
ENSEMBLES CONTINUE TO DEMONSTRATE MINIMAL SPREAD ON PLACEMENT OF THE
500MB RIDGE CENTERED ACROSS THE SOUTHEAST COASTAL STATES.
OPERATIONAL SOLUTIONS PROG AN ANTI-CYCLONIC FLOW PUSHING INTO THE
UPPER MIDWEST AND SUPPRESSING THE MOIST BOUNDARY SOUTH OF THE CWFA
FRIDAY NIGHT. THIS SHOULD STEADILY BRING AN END TO THE PRECIP OVER
NORTHERN IL/NORTHWEST IN. TEMPS FRI WILL AGAIN WARM INTO THE MID/UPR
80S. THEN THROUGH THE REMAINDER OF THE EXTENDED PERIODS IT APPEARS
THE PATTERN QUIETS DOWN WITH DRY WEATHER SAT THROUGH EARLY SUN.
ENSEMBLE FORECAST SUGGEST THE RIDGE AXIS WILL RETROGRADE WEST
TOWARDS THE CENTRAL PLAINS. BEYOND SUN THE CONFIDENCE IS MUCH LOWER.
OPERATIONAL SOLUTIONS CONTINUE TO SUGGEST DRY WEATHER MON AS WEAK
ANTI-CYCLONIC FLOW IS POISED TO SLIDE OVERHEAD. CONFIDENCE HOWEVER
REMAINS LOW...ALTHOUGH DO NOT HAVE ENOUGH EVIDENCE TO INCLUDE CHC
POPS AT THIS TIME UNTIL MON NGT/TUE. TEMPERATURES AS WELL APPEAR TO
LINGER IN THE MID/UPR 80S THROUGH THE REMAINDER OF THE EXTENDED
PERIODS.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* TIMING OF TSRA AND ASSOCIATED LOW VIS/CIG THIS MORNING.
* SOUTHEAST WINDS BECOMING SOUTH TO SOUTHWEST THIS AFTERNOON.
* INCREASING CHANCES FOR SHRA/TSRA FROM THIS EVENING INTO THE
  OVERNIGHT HOURS.

PAW

//DISCUSSION...UPDATED 13Z...

BAND OF TSRA HAVE DEVELOPED ACROSS NW IL AND ARE MOVING TO THE
EAST INTO SLIGHTLY MORE UNSTABLE AIR. TSRA SHOULD EXIT THE RFD
AREA AROUND 14Z AND REACH DPA...ORD...AND MDW BETWEEN 15Z AND 16Z.
THE END OF THE TSRA BAND MAY STAY JUST TO THE NORTH OF GYY.

PREVIOUS DISCUSSION...UPDATED 12Z...
THROUGH THE DAY TODAY...WINDS WILL VEER MORE SOUTHERLY TO
SOUTHWESTERLY AS A WARM FRONT EXTENDING FROM THE ROCKFORD AREA TO
THE OHIO VALLEY LIFTS TO THE NORTH. THIS WILL USHER IN A SLIGHTLY
WARMER...BUT MORE HUMID AIRMASS. ONGOING SHOWERS AND THUNDERSTORMS
OVER FAR NWRN IL ANS SRN WI SHOULD REMAIN NORTH OF THE TERMINALS
THIS MORNING...WITH ONLY RFD POSSIBLY SEEING SOME IMPACT. HOWEVER
THE TREND OF THE ACTIVITY IN THE RFD AREA HAS BEEN TO
DISSIPATE...SO EXPECT THAT THE IMPACT THERE SHOULD BE MINIMAL.

THROUGH THE AFTERNOON...EXPECT THAT ADDITIONAL TSRA TO DEVELOP
ALONG AND NORTH OF THE WARM FRONT OVER SRN WISCONSIN. ALSO EXPECT
CONVECTIVE DEVELOPMENT WITH THE APPROACHING COLD FRONT. EARLY
INDICATORS SUGGEST THAT MUCH OF THE TSRA ASSD WITH THE WARM FRONT
SHOULD REMAIN NORTH OF THE TERMINALS TODAY. THE CHANCES FOR
THUNDER IMPACTING THE TERMINALS WILL INCREASE THROUGH THE EVENING
AS THE COLD FRONT APPROACHES FROM THE UPPER MIDWEST. THE FORECAST
MODELS ARE SUGGESTING THAT THIS FRONT WILL TAKE ON A MORE NORTHEAST-
SOUTHWEST ORIENTATION TONIGHT...WITH AN EAST-WEST ORIENTED BAND OF
SHOWERS AND THUNDERSTORMS FORMING INVOF THE WISCONSIN BORDER. THIS
TYPE OF ORIENTATION COULD LEAD TO AN EXTENDED PERIOD OF THUNDER
IMPACTING THE TERMINALS. WHILE THERE IS MODERATE CONFIDENCE THAT
TSRA WILL IMPACT THE TERMINALS AT SOME POINT THIS EVENING AND INTO
THE NIGHT...THE EXACT TIMING IS STILL IN QUESTION. SO...RATHER
THAN TRYING TO PIN DOWN TIMING RIGHT NOW IN THE TAFS...WILL
MAINTAIN THE EXTENDED PROB30 GROUPS.

KREIN.

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM CONFIDENCE IN TIMING AND DETAILS OF TSRA THIS MORNING.
* MEDIUM CONFIDENCE IN WIND DIRECTION.
* MEDIUM CONFIDENCE IN OCCURRENCE OF SHRA/TSRA FROM THIS EVENING
  INTO THE OVERNIGHT HOURS...LOW CONFIDENCE IN TIMING.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...CHANCE OF TSRA.

FRIDAY...CHANCE OF TSRA EARLY...OTHERWISE VFR.

SATURDAY...VFR.

SUNDAY...CHANCE OF TSRA LATE...OTHERWISE VFR.

MONDAY...VFR.

TUESDAY...VFR.

KREIN.

&&

.MARINE...
124 AM CDT

WINDS WILL VEER TO SE THEN S TODAY AS HIGH PRESSURE SCOOTS EAST
WITH WINDS RAMPING UP A BIT DUE TO TIGHTENING PRESSURE GRADIENT.
INCREASING HOT AIR MASS BLOWING OVER COOLER WATERS SHOULD RESULT
IN GREATER NEAR SFC STABILITY AND KEEP WINDS SOMEWHAT IN CHECK
TODAY. WEAK COLD FRONT WILL MOVE ACROSS THE LAKE TONIGHT INTO
THURSDAY...THOUGH TSTMS LIKELY TO DISRUPT THE WIND FLOW AND
SOMEWHAT MASK TRUE POSITION OF FRONT. HIGH PRESSURE BUILDS IN LATE
IN THE WEEK INTO THE WEEKEND RESULTING IN LIGHT WINDS...WHICH WILL
BE PRIMARILY DICTATED BY LAND/SEA BREEZES.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 27, 4:41 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 AM CDT WED JUL 27 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
280945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
441 AM CDT WED JUL 27 2011 /541 AM EDT WED JUL 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:

   WIND GUSTS UP TO 60 MPH.
   BRIEF HEAVY RAINFALL.
   FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

   ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND
   NORTH OF A OREGON TO HARVARD LINE. THUNDERSTORM COVERAGE
   INCREASES THIS AFTERNOON AND TONIGHT ALONG MAINLY ALONG AND
   NORTH OF AN OTTAWA TO DE MOTTE LINE.

  DISCUSSION:

   A WARM FRONTAL BOUNDARY CONTINUES TO LIFT NORTH ACROSS
   NORTHERN ILLINOIS THIS MORNING. THIS BOUNDARY WILL BECOME A
   FOCAL POINT FOR ISOLATED THUNDERSTORMS THIS MORNING ACROSS
   EXTREME NORTHWEST ILLINOIS. THIS AFTERNOON AND TONIGHT
   THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS IOWA AND
   SOUTHERN MINNESOTA AND SLIDE EAST. WITH A VERY MOIST
   ATMOSPHERE...SOME OF THESE THUNDERSTORMS COULD PRODUCE
   BRIEF HEAVY DOWNPOURS AND LEAD TO LOCALIZED FLOODING. IN
   ADDITION RENEWED CONCERNS FOR STREAMS AT OR NEAR BANKFULL
   MAY BECOME FURTHER SWOLLEN IF THUNDERSTORMS ARE SLOW MOVING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE THAT THUNDERSTORMS THURSDAY THROUGH FRIDAY.
THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL...
ESPECIALLY FOR LOCATIONS NORTH OF THE INTERSTATE 80 CORRIDOR.

HEAT AND HUMIDITY RETURNS TO NORTHERN ILLINOIS AND NORTHWEST
INDIANA THURSDAY...MAINLY SOUTH OF INTERSTATE 80 WHERE HEAT
INDICES MAY REACH 100 TO 110F.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-280945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
441 AM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS CAUSING WIND GUSTS IN EXCESS OF 35
KNOTS AND FREQUENT LIGHTNING THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-280945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
441 AM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS CAUSING WIND GUSTS IN EXCESS OF 35
KNOTS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

In the hours before

Special weather statement, Jul 27, 8:43 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
843 AM CDT WED JUL 27 2011

ILZ003>006-008-010>014-271445-
BOONE IL-COOK IL-DE KALB IL-DUPAGE IL-KANE IL-LAKE IL-LEE IL-
MCHENRY IL-OGLE IL-WINNEBAGO IL-
843 AM CDT WED JUL 27 2011

...SPECIAL WEATHER STATEMENT...

AT 837 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HARVARD TO BELVIDERE TO
ASHTON...MOVING EAST AT 30 MPH.

VERY HEAVY DOWNPOURS REDUCING VISIBILITY TO LESS THAN ONE QUARTER
MILE...FREQUENT CLOUD TO GROUND LIGHTNING...AND A FEW ISOLATED WIND
GUSTS TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. BETWEEN ONE HALF
AND ONE INCH OF RAIN WILL FALL IN LESS THAN ONE HOUR. THIS WILL LEAD
TO PONDING OF WATER ON ROADWAYS. AREAS ALONG AND NORTH OF A LINE
FROM HARVARD TO FOX LAKE TO WAUKEGAN WILL SEE THE GREATEST MORNING
RAINFALL TOTALS DUE TO EARLIER STORMS WITH AMOUNTS OF AROUND 2
INCHES.

LOCATIONS IMPACTED INCLUDE...
  ASHTON...             CAPRON...             BELVIDERE...
  FRANKLIN GROVE...     ROCHELLE...           KIRKLAND...
  HILLCREST...          HARVARD...            KINGSTON...
  MARENGO...            MALTA...              HEBRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
      4231 8781 4227 8782 4214 8774 4206 8766
      4191 8762 4190 8760 4184 8760 4182 8937
      4218 8894 4250 8868 4250 8798

MDB
Special weather statement, Jul 27, 9:40 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
940 AM CDT WED JUL 27 2011

ILZ005-006-012>014-271530-
COOK IL-DUPAGE IL-KANE IL-LAKE IL-MCHENRY IL-
940 AM CDT WED JUL 27 2011

...SPECIAL WEATHER STATEMENT...

AT 931 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM WAUKEGAN TO CRYSTAL LAKE
TO ELGIN TO ELBURN...MOVING EAST AT 35 MPH.

VERY HEAVY DOWNPOURS PRODUCING NEAR ZERO VISIBILITY...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH...ARE POSSIBLE
WITH THESE STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH ARE EXPECTED AND WILL LIKELY OCCUR IN LESS THAN ONE HOUR. THIS
WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE STORMS WILL AFFECT
INTERSTATES 90 AND 94. STORMS WILL REMAIN PRIMARILY NORTH OF
INTERSTATES 88 AND 290 WITH ISOLATED ACTIVITY POSSIBLE ALONG AND
JUST SOUTH OF THESE HIGHWAYS.

LOCATIONS IMPACTED INCLUDE...
  GRAYSLAKE...          TOWER LAKES...        WEST DUNDEE...
  CARPENTERSVILLE...    WAUCONDA...           THIRD LAKE...
  SLEEPY HOLLOW...      ROUND LAKE...         VENETIAN VILLAGE...
  ALGONQUIN...          ISLAND LAKE...        GILBERTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4250 8780 4239 8780 4235 8782 4231 8781
      4227 8782 4214 8774 4208 8767 4197 8764
      4196 8762 4191 8762 4189 8759 4187 8761
      4185 8860 4215 8849 4250 8830

MDB
Local storm report, Jul 27, 9:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
953 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HEAVY RAIN       WADSWORTH               42.44N 87.92W
07/27/2011  M3.39 INCH       LAKE               IL   BROADCAST MEDIA

            STORM TOTAL. INCLUDES APPROXIMATELY 2 INCHES THAT FELL
            WITHIN LAST TWENTY MINUTES OF TIME OF REPORT.

&&

RS
Local storm report, Jul 27, 10:13 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1013 AM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HEAVY RAIN       WADSWORTH               42.44N 87.92W
07/27/2011  M4.21 INCH       LAKE               IL   BROADCAST MEDIA

            UPDATE TO PREVIOUS REPORT. STORM TOTAL.

&&

RS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:43 AM CDTSpecial Weather StatementLOTBoone, Cook, DeKalb, DuPage, Kane, Lake and 1 more62 min
Jul 27, 9:35 AM CDTAreal Flood AdvisoryLOTLake, McHenry4 hr
Jul 27, 9:40 AM CDTSpecial Weather StatementLOTCook, Kane, Lake50 min
Jul 27, 11:44 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Kane, Kendall, Lake and 4 more43 hr
Jul 27, 12:12 PM CDTHeat AdvisoryLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston7 hr
Jul 27, 1:54 PM CDTAreal Flood AdvisoryLOTLake91 min
Jul 27, 3:22 PM CDTAreal Flood WarningLOTLake19 hr

Nearby

Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.